MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AXIOS?; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE

BOSTON SCIENTIFIC CORPORATION AXIOS?; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Model Number M00553680
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that an axios stent and electrocautery enhanced delivery system was intended to be implanted into the pancreas for a pseudocyst drainage during an endoscopic ultrasound (eus) procedure performed on an unknown date.During the procedure, the stent second flange did not open properly.When attempting to remove the stent and disconnect the generator cord, the pin detached from the axios handle, requiring the use of a hemostat for removal.The procedure was completed by replacing and using another of the same device.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.
 
Additional Manufacturer Narrative
Block d2a and d2b: common device name and pro code (product code) were corrected.Block h1: type of reportable event was corrected.Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.Imdrf impact code f2301 captures the reportable event of the additional device required (hemostat) for device removal.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Blocks h7, h9 and h11 have been updated.Block g4 premarket / 510(k) # has been corrected.Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.Imdrf impact code f2301 captures the reportable event of the additional device required (hemostat) for device removal.Block h11: boston scientific is initiating a removal of certain sizes of the axios stent and electrocautery enhanced delivery system (6mm x 8mm, 8mm x 8mm and 20mm x 10mm) manufactured since march 1, 2025.This action is being taken due to increased reports of stent deployment and expansion issues with these configurations.These issues only occur at the time of stent delivery and are expected to be noticed by the physician.Patients who have been treated with a successfully implanted axios stent should continue to follow standard of care and are not affected by this issue.A letter was sent out to materials managers/health care professionals on 19-dec-2025 to immediately stop further distribution or use of any affected 6mm x 8mm, 8mm x 8mm and 20mm x 10mm axios stent and electrocautery enhanced delivery system.The letter indicates to remove these devices from inventory and segregate them in a secure location until they can be returned to boston scientific.The referenced axios stent and electrocautery enhanced delivery system met all specifications prior to final approval for distributions/sale.
 
Event or Problem Description

Brand Name
AXIOS?
Common Device Name
PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key22800253
Report Number3005099803-2025-04016
Device Sequence Number8789444
Product Code PCU
UDI-Device Identifier00191506008086
UDI-Public(01)00191506008086(17)261113(10)36530483
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K220112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00553680
Device Catalogue NumberM00553680
Device Lot Number0036530483
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/21/2025
Supplement Date Received by Manufacturer10/28/2025
12/19/2025
Initial Report FDA Received Date08/13/2025
Supplement Report FDA Received Date11/20/2025
01/13/2026
Date Device Manufactured05/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3005099803-12192025-004-
Patient Sequence Number1
Patient SexUnknown